It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-04-2004, 07:51 AM   #1
Junior Member
 
Join Date: May 2004
Posts: 41
hyperone HB User
Appropriate Dosage?

I started on synthroid late last evening after endocrinologist urgently called in synthroid after my TSH went from .01 to 39 in one month. My free T4 is now .2 (hypo) coming down from hyper last month. (I had RAI 131 3 months ago!) He started me on synthroid 50 once a day and will give increase the dosage soon with me coming into the office next Thursday. I have to take this on an empty stomach and avoid foods/other meds for one hour. Does this sound like an appropriate dosage or will I need a lot more synthroid to feel better? I am also confused about t4 and t3 and if I will need anything other than synthroid.

 
Sponsors Lightbulb
   
Old 09-04-2004, 08:56 AM   #2
Registered User
(female)
 
Join Date: Nov 2003
Location: Delaware
Posts: 678
opalfire HB User
Re: Appropriate Dosage?

Quote:
Originally Posted by hyperone
I started on synthroid late last evening after endocrinologist urgently called in synthroid after my TSH went from .01 to 39 in one month. My free T4 is now .2 (hypo) coming down from hyper last month. (I had RAI 131 3 months ago!) He started me on synthroid 50 once a day and will give increase the dosage soon with me coming into the office next Thursday. I have to take this on an empty stomach and avoid foods/other meds for one hour. Does this sound like an appropriate dosage or will I need a lot more synthroid to feel better? I am also confused about t4 and t3 and if I will need anything other than synthroid.
Try and get him to order a Free T3 also. Both of the Free T's should be in the upper range (except for cardiac patients which should be in the middle) before you'll feel well. You will probably need Armour instead, but most medical (as opposed to osteopathic and naturalist) will not order it. The Synthroid company has them thinking that only T4 is needed and that your body will convert all that you'll need. Not true. Most of the bothersome symptoms, like not sleeping well, gaining weight, brain fog, losing hair and increasing LDL cholesterol (not all apply to everyone) will continue even through multiple increases. I have a friend that is on 550 mcg (no mistake in writing this) of Synthroid and continues to have symptoms. Well...duh! Don't you think the doctor would have considered an alternative? NO! I'm trying to educate him about this.....we will see!
Good luck!
Judy

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Looking for appropriate forum pretzel146 Registration/Membership/Site Problems 1 10-08-2009 09:33 PM
Is husband's dinner with secretary appropriate? 4bars Relationship Health 33 10-06-2008 06:39 PM
Age Appropriate Chores, Rules, Allowance... byHizgrc Parenting Issues 13 04-17-2007 02:02 AM
Bringing Your Kids To Class.....Appropriate? Dang12 Relationship Health 14 02-08-2007 02:12 PM
Continued Hypothyroidism even with increasing Synthroid dosage ajbrandish Thyroid Disorders 8 10-03-2006 05:48 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:35 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!